Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 60, NWS Philadelphia/Mount Holly

May 1, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at May 1, 2025, 2:43 PM EDT. It took effect at May 2, 2025, 2:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 1, 2025, 2:43 PM EDT (18:43 UTC)
In effect from
May 2, 2025, 2:00 PM EDT
Expired
May 2, 2025, 6:33 PM EDT
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

793 
WHUS71 KPHI 011843
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
243 PM EDT Thu May 1 2025

ANZ450>455-020745-
/O.NEW.KPHI.SC.Y.0060.250502T1800Z-250503T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
243 PM EDT Thu May 1 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT FRIDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From 2 PM to 10 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DeSilva
3 follow-up statements
120 
WHUS71 KPHI 020704
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
304 AM EDT Fri May 2 2025

ANZ450>455-022015-
/O.CON.KPHI.SC.Y.0060.250502T1800Z-250503T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
304 AM EDT Fri May 2 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From 2 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
083 
WHUS71 KPHI 021750
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
150 PM EDT Fri May 2 2025

ANZ450>455-030200-
/O.CON.KPHI.SC.Y.0060.250502T1800Z-250503T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
150 PM EDT Fri May 2 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South winds around 15 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
187 
WHUS71 KPHI 022233
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
633 PM EDT Fri May 2 2025

ANZ450>455-031100-
/O.CAN.KPHI.SC.Y.0060.000000T0000Z-250503T0200Z/
/O.NEW.KPHI.SC.Y.0061.250503T1700Z-250504T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
633 PM EDT Fri May 2 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 7 AM EDT
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From 1 PM Saturday to 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 1, 1:30 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 1, 1:30 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
130 PM EDT Thu May 1 2025

.SYNOPSIS...
A warm front will lift north tonight. A cold front gradually
works its way across our area late Friday and Saturday. An upper
level low could then affect our area early next week bringing
the potential for unsettled weather.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mid-level ridging will be in place across the area today, with
surface high pressure located off the New England coast. Onshore
flow from the southeast will generally be around 10 mph, with a
few higher gusts up to 20-25 mph possible. With the area still
under the influence of high pressure, expect partly cloudy
skies, with increasing clouds during the afternoon with highs
generally in the 60s/70s.

This evening and overnight, low pressure will be tracking from
the Great Lakes region into portions of Ontario and Quebec. A
warm front associated with this system will track northward
through the area during the overnight hours, and the associated
ascent should be enough to trigger some scattered showers,
especially near and northwest of the I-95 corridor. With cold
air aloft, there will be enough elevated instability to support
some embedded thunderstorms with this activity. Rainfall amounts
generally look light, with most locations seeing a tenth of an
inch or less, though locally higher amounts are possible with
storms.

After the warm front moves through, low clouds and a few light
showers will remain possible areawide through daybreak. Lows
tonight will be quite mild with southerly flow and cloud cover,
with most locations only falling into the upper 50s/lower 60s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Warm front lifts solidly north of the region pretty quickly
early Friday, resulting in a warm and more humid day. Should see
some sun as well, so temps should end up well into the 80s for
much of the region, with usual caveats near the coast and in the
Poconos. A few spots may even make a run at 90.

With the front now looking slower, afternoon/evening convection
looks less likely than previously, so mostly have chance POPs.
These dwindle overnight and we'll end up with a humid, mild
night with lows in the 60s for most.

Should see at least some morning sun on Saturday before the
approaching front causes convection to break out mainly
northwest of the I-95 corridor. The front's slow-moving nature,
likely not crossing much of the area until late in the day or at
night, combined with its potentially night arrival, may limit
severe risk, but at this time we have a marginal outlook from
SPC across the region. Highs will be 80s near and southeast of
I-95, 70s northwest. Again, typical caveats for shore and Pocono
locales.

The front should clear much of the region finally by late
Saturday night, but approaching low pressure to the southwest
may keep showers around. Lows 50s north, 60s south.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GFS and ECMWF have come into much better agreement regarding
potential low pressure development during the long term, with
overall a much cooler and wetter outlook. Low pressure will
drift northeast across the Ohio Valley on Sunday, and not move
too much further east for Monday. This will result in an overall
cool and showery pattern as we will be into the cool sector
thanks to high pressure in southeastern Canada heading into the
Canadian maritimes. Low pressure then starts moving further
northeastward Tuesday, potentially bringing some heavier rain as
the surface component redevelops closer to the coast. By
Wednesday, uncertainty grows again, but still looks relatively
cool and potentially still showery as the speed with which the
low moves off to our northeast is uncertain.

So, overall a lot higher chance of precip thru the long term,
potentially including a round of heavier rain (best bet Tuesday)
with temps notably cooler than we've seen lately. One good thing
at least is that this should put fire weather concerns to bed
for a while.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Today...VFR. Increasing high clouds. East-southeast
winds around 10 kt with isolated gusts up to 20 kt. High
confidence.

Tonight...VFR early will lower to MVFR/IFR celings expected.
Rain showers and a few embedded thunderstorms possible, with
highest chances for KRDG and KABE. Southeast winds around 5-10
kt, becoming southwest overnight. High confidence in overall
pattern, moderate confidence in exact details.

Outlook...

VFR should predominate Friday through Saturday, though areas of
morning low clouds along with afternoon showers and
thunderstorms may bring conditions down below VFR, perhaps even
down to IFR for a brief period. While the risk exists both days,
the risk is higher on Saturday.

Sunday through Monday, a front settling to the southeast
combined with potential low pressure development off the coast
will result in better risk of sub-VFR conditions, with longer
potential intervals of IFR and rain. Confidence at this time is
not especially high, however.

&&

.MARINE...
Sub-SCA conditions expected through the day today. Overnight,
winds and seas will increase, though still below SCA criteria,
with gusts near 20 kt and waves 3-4 ft.

Outlook...
Approaching cold front may boost winds on the ocean waters up to
around 25 kt gusts Friday afternoon, with waves building up to
around 5 feet. However, both are pretty marginal and don't
happen until late in the day, so for now will hold off on any
Small Craft Headlines. A stray thunderstorm could also
negatively affect marine interests.

These marginal conditions may subside Friday overnight, but then
may return during the afternoon Saturday as the front reaches
the region, along with a better chance of thunderstorms.
Overall, a higher risk of less-than-ideal boating exists
Saturday.

As the front sinks southeast of the area Sunday, winds and seas
likely subside, though winds will drop faster than seas.
Overall, improvements from the advisory criteria standpoint,
though showers will remain possible.

Low pressure may then develop off the coast by Monday, resulting
in increased onshore winds and higher seas, along with some
rain. Thus, the risk of Small Craft Advisory conditions will
increase once again.

&&

.FIRE WEATHER...
There is an elevated risk for fire spread today across all our
New Jersey, Maryland, and Delaware counties where a Special
Weather Statement is in effect until 4 PM across the Delmarva
and until 7 PM for New Jersey.

For today, MinRH values will generally be around 25-40%. Winds
will be out of the east in the morning, becoming southeast in
the afternoon around 10 mph with gusts up to 20 mph.

For Friday, MinRH values creep up, with most places near or
above 40%. Winds will be fairly similar, so the risk of rapid
fire spread appears to be reduced.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Cooper/RCM
NEAR TERM...Cooper/DeSilva
SHORT TERM...RCM
LONG TERM...RCM
AVIATION...Cooper/DeSilva/RCM
MARINE...Cooper/DeSilva/RCM
FIRE WEATHER...

In the hours before

Special weather statement, May 1, 8:50 AM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
850 AM EDT Thu May 1 2025

NJZ001-007>010-012-013-015>023-027-012300-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-
Including the cities of Newton, Washington, Morristown,
Flemington, Somerville, New Brunswick, Freehold, Trenton,
Pennsville, Glassboro, Camden, Cherry Hill, Moorestown,
Mount Holly, Jackson, Millville, Hammonton, Cape May Court House,
and Wharton State Forest
850 AM EDT Thu May 1 2025

...ELEVATED RISK FOR FIRE SPREAD TODAY...

There is an elevated risk for fire spread today for New Jersey. Minimum
relative humidity values will be in the 25-35% range. This will
be accompanied by east-southeast winds of 10 to 15 mph with gusts
up to 20 mph. These conditions, along with the continued drying
of fine fuels, could support the rapid spread of any fires that
ignite, which could quickly become difficult to control. Winds
will decrease toward sunset as relative humidities begin to
increase.

Outdoor burning is strongly discouraged. Be sure to properly
extinguish or dispose of any potential ignition sources, including
smoking materials such as cigarette butts.

This forecast considers meteorological, fuel, and land conditions
and has been developed in coordination with state fire officials.

DeSilva
Special weather statement, May 1, 8:53 AM EDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
853 AM EDT Thu May 1 2025

DEZ001>003-MDZ012-015-019-020-012000-
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Including the cities of Wilmington, Dover, Georgetown,
Chestertown, Centreville, Easton, and Denton
853 AM EDT Thu May 1 2025

...ELEVATED RISK FOR FIRE SPREAD TODAY...

There is an elevated risk for fire spread today for Delware and
the Eastern Shore of Maryland. Minimum relative humidity values
will be in the 30-40% range. This will be accompanied by east-
southeast winds of 10 to 15 mph with gusts up to 25 mph. These
conditions, along with the continued drying of fine fuels, could
support the rapid spread of any fires that ignite, which could
quickly become difficult to control. Relative humidities will
begin to increase late in the afternoon as winds will decrease
toward sunset.

Outdoor burning is strongly discouraged. Be sure to properly
extinguish or dispose of any potential ignition sources, including
smoking materials such as cigarette butts.

This forecast considers meteorological, fuel, and land conditions
and has been developed in coordination with state fire officials.

DeSilva

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.